Hail, Cayuga
- When
- June 28, 7:25 PM EST
- Where
- Cayuga County, Moravia
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.717, -76.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 28, 2:22 PM EST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 322 PM EDT WED JUN 28 2006 .SHORT TERM (TONIGHT - FRIDAY)... TROPICAL CONNECTION NOW BROKEN...AT LEAST TO OUR FCST AREA...BUT THE UPPER TROF REMAINS. SO...WHILE THE IMMEDIATE THREAT OF WIDESPREAD HEAVY RAIN HAS PASSED...INSTABILITY REMAINS WITH THE JUICY SURFACE CONDITIONS AND THE COOLER AIR AND ENERGY ALOFT ASSOCIATED WITH THE UPPER TROF. CONV IS SOMEHWAT INHIBITED THIS AFTN ARND THE EDGE OF THE TROPICAL PLUME AND SNDGS DO SHOW SOME CAPPING. THIS WILL KEEP BRDRLINE SVR CONV OVER WRN NY FROM AFFECTING THE FCST...ALTHOUGH I BELIEVE THIS CAP WILL SLOWLY ERODE LTR THIS EVENING AND THU ALLOWING SCT CONV TO DVLP...ESP WITH AFTN HTG. AXIS OF THE UPPER TROF PASSES LATE THU AND EARLY FRI ALLOWING FOR SOME SFC AND UPPER RDDG TO BUILD. WHILE MODELS ARE DRY...GIVEN THE LEFTOVER LLVL MOISTURE AND BLO NRML HGTS...FELT AS THOUGH A MENTION OF A SHWR...AT LEAST A SLGT CHANCE...WAS APPROPRIATE. FLWD BLENDED MOS GUID FOR TEMPS...WITH A LEAN TWRD THE MAV. MORFORD && .AVIATION (28/18Z TO 29/18Z)... VFR CONDITIONS PREVAIL THIS AFTN AT ALL SITES WITH SCT/BKN CU. SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NY AND FURTHER WEST THIS AFTN. IT IS POSSIBLE THAT A FEW TAF SITES MAY SEE A THUNDERSTORM LATE THIS AFTN THRU EARLY EVENING. HAVE INCLUDED CB CLD GROUPS TO HINT AT THIS POSSIBILITY. TAFS WILL BE AMENDED IF NEEDED IF THE THREAT OF RAIN OR A THUNDERSTORM BECOMES HIGHER AT ANY LOCATION. SOME FOG OVERNIGHT MAY REDUCE CIGS OR VISBY TO MVFR LEVELS OR POSSIBLY LOWER...ESPECIALLY AT ELM. NEXT ISSUANCE MAY INCLUDE GREATER POSSIBILITY IF NEEDED. CHC OF SHRA OR TSRA AGAIN THURSDAY AFTN. && .LONG RANGE (FRI NIGHT - TUESDAY)... WRN U.S.RIDGE WILL PERSIST WHICH MEANS THAT THE FCST AREA WILL REMAIN UNDER THE INFLUENCE OF BROAD UPPER TROUGH THRU THE PERIOD WITH CHCS FOR SHRA OR TSRA FOR A GOOD PART OF THE TIME. FRI AND SAT MAY WORK OUT TO BE DRY FOR THE MOST PART BEFORE A SERIES OF LOWS/DISTURBANCES BRINGS CHCS FOR PRECIP SUNDAY INTO EARLY NEXT WEEK. WITH AMPLE LOW LEVEL MOISTURE IN PLACE TO FUEL TSRA ACTIVITY, WILL NEED TO WATCH FOR MCS DEVELOPMENT THAT MAY AFFECT THE AREA FROM THE UPPER MIDWEST. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 454 AM EDT WED JUN 28 2006 NYZ009-018-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-290900- NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA INTO THIS AFTERNOON. THE FLASH FLOOD THREAT WILL CONTINUE THROUGH NOON TODAY...BEFORE DIMINISHING THIS AFTERNOON. WIDESPREAD RIVER FLOODING WILL CONTINUE...WITH MODERATE TO MAJOR FLOODING FORECAST FOR MANY RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. NYZ015>017-022-023-290900- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 619 PM EDT WED JUN 28 2006 NYZ016-017-282245- SENECA NY-SOUTHERN CAYUGA NY- 619 PM EDT WED JUN 28 2006 * AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 35 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR EAST GENEVA...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PACKWOOD CORNERS AND WATERLOO AT 625 PM EDT... MAGEE AND SENECA FALLS AT 635 PM EDT... TYRE AT 640 PM EDT... MONTEZUMA WILDLIFE REFUGE AND MONTEZUMA AT 645 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 637 PM EDT WED JUN 28 2006 NYZ015-022-023-282315- STEUBEN NY-SCHUYLER NY-YATES NY- 637 PM EDT WED JUN 28 2006 * AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WEST CAMERON...AND MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BATH AND KANONA AT 645 PM EDT... SAVONA AT 650 PM EDT... SONORA AND HAMMONDSPORT AT 655 PM EDT... BRADFORD AND URBANA AT 705 PM EDT... TYRONE AND WESTON AT 710 PM EDT... ALTAY AND READING CENTER AT 715 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 5 SW HAWLEY 41.43N 75.25W
06/28/2006 WAYNE PA PUBLIC
ROADS FLOODED.
&&
MCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 725 PM EDT WED JUN 28 2006 NYZ016-017-290030- SENECA NY-SOUTHERN CAYUGA NY- 725 PM EDT WED JUN 28 2006 * AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WATERLOO TO 15 MILES SOUTHWEST OF LODI STATION...AND MOVING NORTHEAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... PACKWOOD CORNERS AT 730 PM EDT... SAMPSON STATE PARK AND ROSE HILL AT 735 PM EDT... WATERLOO AND MAC DOUGALL AT 740 PM EDT... LODI POINT AND WILLARD AT 745 PM EDT... SENECA ARMY DEPOT AND TYRE AT 750 PM EDT... OSGOOD LANDING AND SENECA FALLS AT 755 PM EDT... MONTEZUMA WILDLIFE REFUGE AND SHELDRAKE SPGS AT 800 PM EDT... POPLAR BEACH AND CAYUGA LAKE STATE PARK AT 805 PM EDT... WILLETS AND LEDYARD AT 810 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG BRADFORD 42.37N 77.10W
06/28/2006 STEUBEN NY PUBLIC
LARGE BRANCHES DOWN.
&&
MCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 803 PM EDT WED JUN 28 2006 NYZ017-018-290100- SOUTHERN CAYUGA NY-ONONDAGA NY- 803 PM EDT WED JUN 28 2006 * AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LYSANDER TO 13 MILES SOUTHWEST OF KING FERRY...AND MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... FLEMING AT 810 PM EDT... WYCKOFF AT 815 PM EDT... SKANEATELES AT 820 PM EDT... WARNERS AND VILLAGE GREEN AT 825 PM EDT... VAN BUREN AND SENECA KNOLLS AT 830 PM EDT... NEW HOPE AND MARIETTA AT 835 PM EDT... WOODARD AND TAUNTON AT 840 PM EDT... WESTVALE AND ONONDAGA AT 845 PM EDT... SYRACUSE AND OTISCO AT 850 PM EDT... BOATERS SHOULD SEEK SHELTER IMMEDIATELY. MOVE INDOORS OR INSIDE A VEHICLE.
The Binghamton radar (KBGM), 68 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516165.